Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 143, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 6, 2004, 4:51 AM CDT for Jackson County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 4:51 AM CDT (09:51 UTC)
- Expired
- Jul 6, 2004, 5:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Jackson County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:10 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 060951
SVREAX
MOC095-061045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 AM CDT TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 545 AM CDT
* AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 3 MILES SOUTHWEST OF KANSAS CITY TO 4 MILES SOUTHEAST OF
STANLEY...OR ALONG A LINE EXTENDING FROM KANSAS CITY TO OLATHE...
AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LEES SUMMIT BY 500 AM CDT.
INDEPENDENCE BY 505 AM CDT.
LAKE LOTAWANA BY 510 AM CDT.
SIBLEY BY 515 AM CDT.
THE TOWNS OF SUGAR CREEK...UNITY VILLAGE AND LAKE TAPAWINGO ARE ALSO
IN THE PATH OF THESE SEVERE THUNDERSTORMS.
REPORT SEVERE WEATHER TO THE NEAREST EMERGENCY MANAGEMENT OR LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN PLEASANT HILL.
LAT...LON 3918 9416 3886 9416 3886 9416 3887 9433
3886 9460 3912 9459 3913 9456 3912 9445
3921 9430 3921 9426
$$
SCHMITWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:00 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 6, 2:00 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 200 AM CDT TUE JUL 6 2004 .DISCUSSION... LINEAR MCS/SQUALL LINE RUNNING NEARLY NORTH-SOUTH THROUGH CENTRAL KS INTO NORTHWEST OK WILL BE THE PRIMARY WEATHER CONCERN THIS MORNING. RADAR TRENDS/SATELLITE IMAGERY/THERMODYNAMICS AND MID/UPPER LEVEL SUPPORT SUGGEST MCS WILL HAVE A NORTHERN SEGMENT WHICH TRACKS EAST INTO CWA AND A SOUTHERN SEGMENT WHICH TURNS SOUTHEAST. STRONG 3 HOURLY SURFACE PRESSURE RISES IN EXCESS OF 4MB IS REFLECTIVE OF LARGE AND STRONG COLD POOL ASSOCIATED WITH SOUTHERN PORTION OF MCS. 850-300MB THICKNESS CONTOURS AND RADAR TRENDS INDICATE SOUTHERN PORTION OF MCS WILL TRACK SOUTHEAST INTO OKLAHOMA WHERE BEST INSTABILITY LIES. ICT DOPPLER RADAR SHOWS OUTFLOW HAS RACED AHEAD OF CENTRAL PORTION OF MCS AND THUS APPARENTLY DIVIDED SYSTEM INTO THE TWO SEGMENTS. NORTHERN SEGMENT IS ALSO MOVING INTO A VERY UNSTABLE ENVIRONMENT AS NOTED BY CAPES IN EXCESS OF 5000J/KG. SCATTERED CONVECTION HAS ALSO FORMED PERPENDICULAR TO THE MCS ALONG WEAK CONVERGENCE BOUNDARY... WITH CONTINUED GROWTH IN THIS REGION EXPECTED FOR THE NEXT SEVERAL HOURS. LATEST RUC QPF APPEARS TO HAVE BEST HANDLE ON WHERE CONVECTION WILL HEAD INTO OUR CWA AND IT POINTS TO WEST CENTRAL MO...INCLUDING MKC AREA. THUS HAVE BUMPED POPS UP TO LIKELY CATEGORY OVER THIS REGION FOR THE MORNING HOURS. WEAK COLD FRONT ASSOCIATED WITH NORTHERN PLAINS SHORTWAVE PROGGED TO MOVE INTO NORTHWEST MO THIS AFTERNOON...WITH CONVECTION REFORMING ALONG AND AHEAD OF FRONT CONDITIONAL IF ATMOSPHERE CAN RECOVER QUICK ENOUGH FROM MORNING STORMS. RIGHT REAR QUAD OF STRENGTHENING 250MB JET MAX WHICH IS AIDING THIS MORNINGS STORMS MAY PROVIDE ENOUGH LIFT TO REFORM CONVECTION ALONG THIS COLD FRONT DURING THE AFTERNOON. TEMPERATURES WILL ALSO BE TRICKY...ESPECIALLY OVER SOUTHERN PORTION OF CWA WHERE CLOUDS/RAIN COULD LINGER INTO THE AFTERNOON. COOLER/DRIER AIR MOVES INTO REGION FOR WEDNESDAY AS HIGH PRESSURE BUILDS IN. TEMPERATURES WILL REMAIN WELL BELOW NORMAL FOR WEDNESDAY. WARM ADVECTION RETURNS QUICKLY ACROSS WESTERN CWA WEDNESDAY NIGHT ON BACK SIDE OF RETREATING SURFACE HIGH. SOME CONCERN FOR ELEVATED CONVECTION BUT WILL ONLY GO WITH SLIGHT CHANCE WORDING. WARM AND STEAMY WEATHER SHOULD RETURN FOR THE END OF THE WORK WEEK INTO THE WEEKEND AS SOUTHWESTERLY FLOW ALOFT TAPS INTO THE SOUTHWESTERN U.S. MAY BE ABLE TO REACH OUR FIRST 90 DEGREE READING OF THE YEAR IN KC DURING THIS PERIOD. MJ && .PREVIOUS DISCUSSION... 730 PM MONDAY... HAVE CANCELLED TORNADO WATCH NUMBER 565 FOR PARTS OF WEST CENTRAL AND CENTRAL MO. STRONG/SEVERE THUNDERSTORMS HAVE MOVED WELL EAST OF THE AREA OF CONCERN AND THREAT HAS ENDED FOR THE REST OF THIS EVENING. MJ && .PREVIOUS DISCUSSION... 319 PM... UPPER LEVEL TROF MOVING ACROSS NORTHERN MO/SOUTHERN IA THIS AFTERNOON HAS CAUSED SCATTERED SHOWERS TO BREAK OUT ALONG BOUNDARY. ATMOSPHERE IS STILL DESTABILIZING ATTM...SO MAY SEE SOME THUNDERSTORM/POSSIBLY SEVERE/ ACTIVITY THIS EVENING WITH THIS FEATURE AS SHORTWAVE ROTATES OUT. HAVE ALSO SEEN SCATTERED THUNDERSTORMS ALONG OUR SOUTHERN CWA BORDER THIS AFTERNOON. THIS DEVELOPED ALONG AN OUTFLOW BOUNDARY WITH HELP FROM A VORT LOBE. THIS ACTIVITY SHOULD DIMINISH IN THE NEXT FEW HOURS. THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS THE HIGH PLAINS THIS AFTERNOON...AND SHOULD CONGEAL INTO AN MCS AS HAS HAPPENED THE PAST SEVERAL NIGHTS. MODELS HAVE VARYING OPINIONS ON WHERE IT WILL END UP...RANGING FROM RIGHT ALONG I70 TO NORTHERN OKLAHOMA. USING A COMBO OF ETA AND GFS LLVL JET AND THICKNESS LINES...THINK KMCI SHOULD BE ON THE NORTHERNMOST FRINGE OF THE COMPLEX WITH BULK OF THE STORMS FARTHER SOUTHWEST. THE COLD FRONT THAT IS CURRENTLY UP IN NORTHWEST MO SHOULD PROGRESS SOUTHEAST TONIGHT...BUT WILL BE NEAR SOUTHERN CWA TOMORROW AFTERNOON. THIS MAY BE ENOUGH FOR THUNDERSTORM DEVELOPMENT AGAIN IN THE AFTERNOON SO HAVE RETAINED CHANCE POPS FOR THIS. TEMPERATURES TOMORROW SHOULD BE COOLER...ALTHOUGH HAVE LEANED TOWARDS THE WARMER FWC. SOME CAA AND CLOUDS SHOULD KEEP HIGHS JUST UNDER 80 DEGREES. LOOKING FOR DRY CONDITIONS TUESDAY NIGHT AND WEDNESDAY WITH BELOW NORMAL TEMPS AGAIN. ETA/GFS HAVE RETURN FLOW SETTING WED NIGHT WHICH INSTIGATES WAA SHOWERS WED NIGHT. THIS IS THE FIRST RUN WITH THIS FEATURE...AND MODELS HAVE A DISAGREEMENT AS TO WHERE IT WILL OCCUR. WILL LEAVE WED NIGHT DRY FOR NOW DUE TO UNCERTAINTY AND JUST INTRODUCE SOME SLIGHT CHANCE POPS AREAWIDE. UPPER RIDGING SETS UP OVER THE CENTRAL U.S. BEGINNING THURSDAY...SO SHOULD SEE TEMPERATURES WARM INTO THE UPPER 80S TO RIGHT AROUND 90 DEGREES FOR THE LATTER PORTION OF THE WORK WEEK INTO THE WEEKEND. A FRONT WILL MOVE SOUTHEAST TOWARD THE AREA ON SATURDAY. THE MODEL TREND AND CONSENSUS IS TO STALL THE FRONT IN OR NEAR THE FORECAST AREA OVER THE WEEKEND. HAVE DELAYED PRECIPITATION CHANCES COINCIDENT WITH THE FRONT UNTIL SATURDAY...AND EXTENDED THE PRECIPITATION CHANCES THROUGH SUNDAY. SURFACE HIGH PRESSURE WILL THEN SETTLE IN BEHIND THE FRONT EARLY NEXT WEEK. LVQ/STOFLET && .PREVIOUS DISCUSSION... 710 AM... UPDATED THE FORECAST FOR THIS MORNING TO REMOVE THE REMAINDER OF EXPIRING SEVERE THUNDERSTORM WATCH #558. ALSO ADJUSTED MORNING POPS FOR CURRENT RADAR TRENDS. FOR THE AFTERNOON HOURS I BUMPED THE CHANCE OF THUNDER ALONG THE MISSOURI/IOWA BORDER INTO THE LIKELY RANGE. THE VORT MAX DEFINING THE SHORT WAVE (IN NORTH CENTRAL KANSAS/SOUTH CENTRAL NEBRASKA) LOOKS TO HAVE ENOUGH LIFT WITH IT TO KEEP CONVECTION GOING AS SLIPS INTO IOWA TODAY. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... .KS...SEVERE THUNDERSTORM WATCH UNTIL 4AM KSZ025-102. .MO...SEVERE THUNDERSTORM WATCH UNTIL 4AM MOZ001-002-011-012-020. WFO EAX
Hazardous weather outlook, Jul 5, 12:46 PM CDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1246 PM CDT MON JUL 5 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TWO SEPARATE AREAS ACROSS THE OUTLOOK AREA HAVE THE BEST CHANCES FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. THE FIRST AREA IS IN EXTREME NORTHERN MISSOURI GENERALLY NORTH OF A LINE FROM ST JOSEPH TO KIRKSVILLE. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN IOWA...ALONG WITH AN ASSOCIATED SURFACE FRONT. THE AFOREMENTIONED LOCATIONS ACROSS NORTHERN MISSOURI MAY DESTABILIZE ENOUGH BY LATE AFTERNOON TO SEE THUNDERSTORMS DEVELOP ALONG THIS BOUNDARY. SOME OF THE ACTIVITY MAY REACH SEVERE LIMITS...WITH ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL. A SECOND AREA WITH A THUNDERSTORM THREAT THIS AFTERNOON IS IN THE EXTREME SOUTHERN PORTIONS OF THE OUTLOOK AREA...SOUTH OF A LINE FROM MOUND CITY KANSAS TO SEDALIA. THUNDERSTORMS HAVE ALREADY DEVELOPED SOUTH OF THIS LINE ALONG AN OUTFLOW BOUNDARY LEFT FROM THIS MORNINGS CONVECTION. WHILE MOST OF THIS ACTIVITY SHOULD REMAIN SOUTH OF THE OUTLOOK AREA...ISOLATED THUNDERSTORMS MAY STRAY A LITTLE FARTHER NORTH. MOST OF THIS ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS...ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM WITH GUSTY WINDS AND LARGE HAIL IS POSSIBLE. THE THUNDERSTORM ACTIVITY ACROSS THE OUTLOOK AREA WILL TAPER OFF BY THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN EARLY TUESDAY MORNING ACROSS LOCATIONS GENERALLY SOUTH OF A LINE FROM PAOLA TO SEDALIA. THUNDERSTORMS ARE EXPECTED TO FORM ACROSS THE HIGH PLAINS OF KANSAS AND NEBRASKA THIS AFTERNOON...AND WILL SWEEP SOUTHEAST OVERNIGHT. THE NORTHERN EDGE OF THE COMPLEX OF THUNDERSTORMS MAY EFFECT THIS SOUTHERN PART OF THE OUTLOOK AREA. ISOLATED STORMS MAY REACH SEVERE LIMITS CAUSING DAMAGING WIND AND HAIL EARLY IN THE MORNING. BY TUESDAY AFTERNOON...A COLD FRONT WILL BE LOCATED NEAR THE SOUTHERN EDGES OF THE OUTLOOK AREA...FROM PAOLA TO MOBERLY. THIS FRONT MAY BE SHIFTED FARTHER SOUTH DEPENDING ON MONDAY NIGHTS CONVECTION...HOWEVER. STORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT TUESDAY AFTERNOON...BUT WILL QUICKLY MOVE TO THE SOUTHEAST. ISOLATED SEVERE STORMS ARE POSSIBLE BEFORE THE FRONT EXITS THE AREA...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHERN MISSOURI THIS AFTERNOON...AS WELL AS SOUTH OF A LINE FROM MOUND CITY KANSAS TO SEDALIA. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON TUESDAY MORNING AND TUESDAY AFTERNOON SOUTH OF A LINE FROM PAOLA TO MOBERLY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. 27
In the hours before
Special weather statement, Jul 6, 3:04 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 304 AM CDT TUE JUL 6 2004 KSZ025-102-MOZ001-002-011-012-020-060830- ANDREW MO-ATCHISON MO-ATCHISON KS-BUCHANAN MO-DONIPHAN KS-HOLT MO- NODAWAY MO- 304 AM CDT TUE JUL 6 2004 SEVERE THUNDERSTORM WATCH NUMBER 572 HAS BEEN CANCELLED AS OF 304 AM CDT TUESDAY MORNING. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... IN MISSOURI: ANDREW...ATCHISON...BUCHANAN...HOLT AND NODAWAY. IN KANSAS: ATCHISON AND DONIPHAN. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. MJ
Special weather statement, Jul 6, 3:15 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 AM CDT TUE JUL 6 2004 KSZ025-057-060-103>105-MOZ020>023-028>033-037>040-043>046-053-054- 061300- ATCHISON KS-BATES MO-BUCHANAN MO-CALDWELL MO-CARROLL MO-CASS MO- CHARITON MO-CLAY MO-CLINTON MO-COOPER MO-HENRY MO-HOWARD MO- JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE MO-LEAVENWORTH KS-LINN KS- LIVINGSTON MO-MIAMI KS-PETTIS MO-PLATTE MO-RANDOLPH MO-RAY MO- SALINE MO-WYANDOTTE KS- 315 AM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 575...IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS: ATCHISON...JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE. IN MISSOURI: BATES...BUCHANAN...CALDWELL...CARROLL...CASS...CHARITON...CLAY... CLINTON...COOPER...HENRY...HOWARD...JACKSON...JOHNSON...LAFAYETTE... LIVINGSTON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE ATCHISON... BOONVILLE...BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KANSAS CITY...MARSHALL...MOBERLY...OLATHE...PAOLA...SEDALIA...ST JOSEPH AND WARRENSBURG. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NRR
Local storm report, Jul 6, 4:47 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 AM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0442 AM FLASH FLOOD 1 S TONGANOXIE 39.10N 95.08W
07/06/2004 LEAVENWORTH KS EMERGENCY MNGR
WATER UP TO 8 INCHES DEEP COVERING HIGHWAY 24/40 JUST
SOUTH OF TONGANOXIE. ROAD IS CLOSED AT THIS TIME.
&&
MJLocal storm report, Jul 6, 4:51 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 AM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0447 AM TSTM WND GST OVERLAND PARK 38.91N 94.68W
07/06/2004 60 MPH JOHNSON KS NWS EMPLOYEE
&&
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:36 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 6 hr |
| Jul 6, 7:56 AM CDT | Flash Flood Warning | EAX | Howard | 12 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.